Texas, 2013Tornado and Flash Flooding in Texas, May 25, 2013
May 25, 2013 · NWS CRP · 12 events in 5 counties and zones
Deep atmospheric moisture was in place over South Texas during the morning hours on May 25th. A slow moving upper level disturbance moved into the area from the west producing scattered to numerous thunderstorms over the northern Coastal Bend into the Victoria Crossroads.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $620,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Deep atmospheric moisture was in place over South Texas during the morning hours on May 25th. A slow moving upper level disturbance moved into the area from the west producing scattered to numerous thunderstorms over the northern Coastal Bend into the Victoria Crossroads. Showers and thunderstorms trained over the same areas into the early afternoon hours. Rain amounts between 7 and 9 inches caused flash flooding from Three Rivers to Beeville to Goliad to Victoria. The most significant flooding occurred near the community of Pettus. Atmospheric shear profile was relatively weak and funnel clouds and a weak tornado occurred in the near-tropical air mass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 25, 5:10 AM CST, 20 minutes earlier.
Area forecast discussion, May 25, 5:10 AM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
610 AM CDT SAT MAY 25 2013
.DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...MIX OF MVFR/VFR ALL TERMINALS. AREAS OF LOW CLOUDS AND
SCATTERED CONVECTION EXISTS OVER S TX AS OF WRITING. CLOUD DECK
WITH MVFR CIGS SHOULD MIX OUT THIS MRNG WITH VFR PREVAILING DURING
MOST OF DAYLIGHT HRS /ASIDE FROM CONVECTION/. MVFR CIGS TO RETURN
OVERNIGHT TONIGHT ALL TERMINALS. CONVECTION ANTICIPATED TO EXPAND
IN AREAL COVERAGE THIS MRNG WITH GREATEST CHANCES AT
KCRP/KVCT/KALI. KLRD CURRENTLY XPCTD TO REMAIN DRY MOST OF THE
DAY...BUT TRENDS WILL BE MONITORED. DRYING CONDITIONS LIKELY BY
LATE AFTN AND THIS EVENING. MODERATE TO GUSTY SE WINDS DURING THE
DAY BECOMING LIGHTER OVERNIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 88 76 89 73 88 / 40 20 20 10 10
VICTORIA 87 73 89 71 88 / 40 20 20 10 10
LAREDO 92 76 93 76 97 / 30 20 20 10 10
ALICE 88 72 90 72 91 / 40 20 20 10 10
ROCKPORT 85 76 86 76 86 / 40 20 20 10 10
COTULLA 89 72 92 72 93 / 40 20 20 10 10
KINGSVILLE 88 74 90 73 90 / 40 20 20 10 10
NAVY CORPUS 85 76 85 76 86 / 40 20 20 10 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
RH/79...AVIATION
Hazardous weather outlook, May 25, 3:46 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
446 AM CDT SAT MAY 25 2013
GMZ230-235-250-255-270-275-TXZ229>234-239>247-261000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
446 AM CDT SAT MAY 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR SOUTH TEXAS
TODAY. SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL
WHICH MAY LEAD TO MINOR FLOODING. AN ISOLATED STRONG WIND GUST MAY
ALSO OCCUR IN THE STRONGER STORMS. HOWEVER...NO ORGANIZED SEVERE
WEATHER IS EXPECTED AT THIS TIME.
THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG GULF
FACING BEACHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER SOUTH TEXAS SUNDAY
AND AGAIN THURSDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS
ANTICIPATED AT THIS TIME. THERE WILL BE A MODERATE RISK OF RIP
CURRENTS FOR THE BEACHES ALONG THE MIDDLE TEXAS COAST FROM SUNDAY
THROUGH WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
RH/TMT
Event by event
6 flash flood, 3 funnel cloud, 1 heavy rain, 1 flood, 1 tornado. Local standard time, as filed.
Heavy Rain, Bee
- When
- May 25, 5:30 AM CST to 7:00 AM CST
- Where
- Bee County, 2.76 mi NE of Poesta
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 28.480, -97.670
Four inches of rain occurred northeast of Beeville. This led to water covering the roadway on U. S. Highway 59 which caused multiple vehicle accidents.
Flash Flood, Live Oak
- When
- May 25, 8:40 AM CST to 9:00 AM CST
- Where
- Live Oak County, 1.24 mi N of Oakville to 1.75 mi ESE of Oakville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.468, -98.102
Interstate 37 was closed due to high water near the community of Oakville.
Funnel Cloud, Live Oak
- When
- May 25, 8:50 AM CST
- Where
- Live Oak County, 3.19 mi SE of Suniland
- Reported by
- Law Enforcement
- Coordinates
- 28.550, -98.180
Funnel cloud reported by law enforcement north of Three Rivers.
Flash Flood, Live Oak
- When
- May 25, 8:52 AM CST to 9:20 AM CST
- Where
- Live Oak County, Three Rivers to 1.2 mi SSW of Three Rivers
- Cause
- Heavy Rain
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 28.470, -98.180
Flooding forced evacuations of homes near Tipps Park just west of Three Rivers near Texas Highway 72.
Flash Flood, Bee
- When
- May 25, 9:00 AM CST to 11:30 AM CST
- Where
- Bee County, Pettus to 0.46 mi W of Tuleta
- Cause
- Heavy Rain
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 28.620, -97.800
Heavy rainfall between 7 to 9 inches occurred over northern Bee County causing significant flooding along Medio Creek. Flood waters from Medio Creek caused road closures along U. S. Highway 181 at the intersections with Farm to Market Road 623 in Pettus and with Farm to Market Road 798 in Tulsita. Flood waters reached a depth of 1 to 2 feet in homes and businesses in the city of Pettus, including the Dairy Queen and U. S. Post Office. Damage estimates from the flooding were at half of a million dollars.
Funnel Cloud, Nueces
- When
- May 25, 9:00 AM CST
- Where
- Nueces County, 1.76 mi NW of Skunk Hill
- Reported by
- Public
- Coordinates
- 27.839, -97.549
Public reported a funnel cloud north of Interstate 37 near Rand Morgan Road.
Flash Flood, Live Oak
- When
- May 25, 9:05 AM CST to 10:10 AM CST
- Where
- Live Oak County, 3.68 mi SE of Suniland to 2.39 mi SSE of Suniland
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.540, -98.180
Interstate 37 was closed due to 4 feet of water over the road near mile marker 74.
Flash Flood, Goliad
- When
- May 25, 11:00 AM CST to 11:30 AM CST
- Where
- Goliad County, 11.19 mi WSW of Charco to 7.44 mi SW of Charco
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.648, -97.759
Goliad County Sheriff's Office reported Farm to Market Roads 883 and 2442 were covered with water northwest of Berclair.
Flood, Bee
- When
- May 25, 11:30 AM CST to 8:30 PM CST
- Where
- Bee County, Pettus to 0.87 mi SSE of Pettus
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.620, -97.800
Flood waters along Medio Creek were slow to recede during the afternoon with water around a foot deep in Pettus. U. S. Highway 181 was closed in Pettus and Tulsita due to the high waters along Medio Creek through the afternoon into the early evening hours.
Tornado, Victoria
- When
- May 25, 12:47 PM CST to 12:52 PM CST
- Where
- Victoria County, 2.34 mi ESE of Victoria Ball Arpt to 2.13 mi ENE of Victoria Ball Arpt
- Rating
- EF0
- Path length
- 1.25 mi
- Path width
- 25 yd
- Reported by
- Public
- Coordinates
- 28.872, -96.983
Public reported a tornado near Navarro and Larkspur Streets on the north side of Victoria and confirmed by multiple photographs. NWS storm survey indicated no damage to any structures as the tornado was in an open field.
Funnel Cloud, Victoria
- When
- May 25, 1:46 PM CST
- Where
- Victoria County, 1.84 mi NE of Aloe
- Reported by
- Law Enforcement
- Coordinates
- 28.785, -97.045
Funnel cloud was spotted near Moody Street and Farm to Market Road 1685.
Flash Flood, Victoria
- When
- May 25, 4:55 PM CST to 6:15 PM CST
- Where
- Victoria County, 0.92 mi NE of Guadalupe to 1.46 mi NNW of Guadalupe
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 28.760, -96.910
Roads were closed due to high water near the intersection of Guadalupe Road and York Road in southern Victoria County.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, May 25 to 26, 2013$1.4 million · 1 in hail · 41 events
- Hail and Damaging Winds in New Mexico, May 25, 2013$802,000 · 52 kt wind · 7 events
- Hail in Nebraska, May 25, 2013$800,000 · 2.75 in hail · 3 events
- Flash Flood and Hail in North Dakota, May 25, 2013$310,000 · 2.75 in hail · 17 events
- Hail and Damaging Wind in South Dakota, May 25, 2013$350,000 · 2 in hail · 6 events
- Hail in South Dakota, May 25, 2013$95,000 · 2.75 in hail · 11 events
- Flash Flooding and Hail in South Dakota, May 25 to 26, 2013$30,000 · 1.75 in hail · 9 events
- Hail in South Dakota, May 25, 2013$25,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in South Dakota, May 25, 2013$20,000 · 2.75 in hail · 7 events
- Hail in Nebraska, May 25 to 26, 20133 in hail · 20 events
- Flash Flooding and Heavy Rain in Iowa, May 25, 2013$15,000 · 8 events
- Coastal Flood in Maine, May 25 to 26, 2013$19,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 455975, 455953, 455973, 455954, 455970, 456251, 455971, 456243, 456250, 456143, 455974, 455972.